Hi doctors, can you tell me what is stevens-johnson's syndrome?

Quite serious. Allergic phenomenon usually to some drug. A good example is sulfa drugs although there are many others. It affects usually the mucous membranes first but can go on to involve the entire body and can cause a rash in which the entire body can become red. If not treated early can be life threatening. Needs emergent attention.

Related Questions

A doctor recently gave me a possible diagnosis of stevens johnson syndrome. Should I get a second opinion?

SJ syndrome. Stevens johnson is a potential life threatening disease that occurs as a reaction to a medication. If this is what your doctor says, you need to be under very close medical observation. Read more...

I have a mild form of Stevens Johnson syndrome after taking modafinil. Dry lips and herpes. Will it go away or should I see a doctor?

Stevens Johnson. This is a form of toxic epidermal necrolysis, a life-threatening skin condition, in which cell death causes the epidermis to separate from the dermis. The syndrome is thought to be a hypersensitivity complex that affects skin and mucous membranes. Doubt you have this, but only an examining doctor can make that diagnosis. See them. Read more...

Please tell me about the stevens-johnson syndrome and toxic epidermal necrolysis?

Hypersensitivity . Stevens-johnson syndrome & toxic epidermal necrolysis are thought to represent the same disease at different levels of severity. Both are immune mediated hypersensitivity reaction to drugs, infection, malignancy or unknown causes (idiopathic). The illness involves the skin & the mucous membranes. Significant & life threatening systemic involvement can occur in the course of the illness. Read more...

What is stevens johnson syndrome pictures would help?

Stevens-Johnson. Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection. Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed. Read more...

What is stevens-johnson syndrome?

See details. This is a very rare but very serious and even life threatening disorder of the skin and mucous membranes. It is usually a reaction to a medication or an infection. It usually begins with flu-like symptoms followed by a painful rash in which the top layer of the skin dies and sheds. It is an extreme emergency and requires immediate hospitalization. Read more...

Can stevens johnson syndrome be cured?

Yes, sometimes. Depending on a number of factors, stevens johnson syndrome can be treated once the offending agent can be removed from the body and the immune system can be quelled and the patient protected from infection, dehydration, and multi-organ failure. Read more...

Can you die of stevens-johnson syndrome?

Yes, SJS is serious. Stevens johnson syndrome (eryth. Multi. Major, ten) is a rare but sometimes fatal allergic reaction. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. Read more...
Yes. If stevens-johnson syndrome (sjs) is advanced and widespread then an extreme loss of fluid may occur comparable to a sever burn. Infection can set in as well. Dehydration and infection can cause death. Read more...

Can stevens johnson syndrome be treated?

Yes, somewhat. Treatment for stevens johnson syndrome (ery. Multiforme major, toxic epider. Necrolysis) is mostly supportive. The patient has suffered a severe allergic reaction in which large areas of skin are damaged and/or blistered off. He is taken care of in a burn unit or a similar intensive care unit, because without functional skin, he is like a burn victim. Many patients still die, even with treatment. Read more...
SJS. Absolutely. Sjs is best treated in a burn unit by trained professionals. It is all patient dependent since there are differing views on the use of corticosteroids. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001854/. Read more...